Alert archive / Louisiana / Flash Flood Warnings in 1997
Flash Flood Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 20, 1997, 8:51 PM CST for Bossier Parish, Caddo Parish, Webster Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 1997, 8:51 PM CST (02:51 UTC)
- Expired
- Feb 21, 1997, 12:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 32 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 210251 FFWSHV LAC015-017-119-210600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 851 PM CST THU FEB 20 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CST FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...BOSSIER PARISH...CADDO PARISH...WEBSTER PARISH AT 850 PM CST...RAINFALL ESTIMATES FROM THE DOPPLER RADAR IN SHREVEPORT WERE APPROACHING 2 INCHES IN THE LAST HOUR ACROSS PARTS OF CADDO AND BOSSIER PARISHES IN NORTHWEST LOUISIANA. SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING FROM SOUTH TO NORTH ACROSS THIS AREA THROUGH 1100 PM PRODUCING ADDITIONAL RAINFALL TOTALS OF UP TO 1 INCH ACROSS NORTHWEST LOUISIANA. THE SHREVEPORT FIRE DEPARTMENT HAS REPORTED NUMEROUS CITY STREETS BECOMING FLOODED. THIS FLOODING SHOULD WORSEN BY 1000 PM INCADDO AND PARISH PARISHES BEFORE EXTENDING INTO WEBSTER PARISH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WA(TER SHOULD BE ABANDONED IMMEDIATELY. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 8:27 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 20, 8:27 PM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CST THU FEB 20 1997 SQUALL LINE ASSOCIATED WITH UPR LVL DYNAMICS CONTG TO WORK ITS WAY SLOWLY ACRS CWA THIS EVNG. LATEST SFC ANALYSIS INDICATES SFC BOUNDARY STILL FAR TO THE WEST ACRS CNRL TX. ANOTHER ROUND OF SHWRS AND TSTMS SHUD ACCOMPANY THIS BOUNDARY LATE TONIGHT WHEN CDFNT PRESSING S ACRS W TX AND WRN OK PICKS UP THIS BOUNDARY AND CARRIES IN E. NEED TO MAINTAIN MENTION OF PCPN ACRS E TX AND SE OK MAINLY AFTER MIDNIGHT NOW WHILE PCPN CONTS THRU MIDNIGHT AR AND LA. THERE WILL BE BRIEF PERIOD OF NO PCPN ACRS AR AND LA LATE TONIGHT BUT MORE PCPN EXPECTED BEFORE SUNRISE FRI. OTHERWISE DONT SEE ANY NEED TO MAKE MAJOR CHANGES TO GOING FCSTS. 18
In the hours before
Local storm report, Feb 20, 7:44 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
744 PM CST THU FEB 20 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0515 PM BIG SANDY TX FLOODING
02/20/97 UPSHUR STREET FLOODING ALONG HWY
80 REPORTED BY NWS/WCM
0521 PM 5 W LONGVIEW TX 50 MPH TSTM GUST
02/20/97 GREGG REPORTED BY SPOTTER
BETWEEN HWY 80 AND 42
0555 PM KILGORE TX FLOODING
02/20/97 GREGG STREET FLOODING REPORTED
IN TOWN
0555 PM HENDERSON TX FLOODING
02/20/97 RUSK STREET FLOODING REPORTED
IN TOWN
0605 PM LONGVIEW TX .5 INCH HAIL
02/20/97 GREGG REPORTED BY SPOTTER
0605 PM 3 N MARSHALL TX WIND DAMAGE
02/20/97 HARRISON TREES DOWN REPORTED BY
COOP OBSERVER
0607 PM 10 N GLADEWATER TX FLOODING
02/20/97 UPSHUR STREET FLOODING CLOSED HWY
271 REPORTED BY SPOTTER
0609 PM 2 SE MT PLEASANT TX WIND DAMAGE
02/20/97 TITUS TREES DOWN ON COUNTY ROAD
14 REPORTED BY SPOTTER
0730 PM 1 W TEXARKANA TX WIND DAMAGE
02/20/97 BOWIE TREES DOWN REPORTED BY
SPOTTER
20Local storm report, Feb 20, 7:54 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
744 PM CST THU FEB 20 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0515 PM BIG SANDY TX FLOODING
02/20/97 UPSHUR STREET FLOODING ALONG HWY
80 REPORTED BY NWS/WCM
0521 PM 5 W LONGVIEW TX 50 MPH TSTM GUST
02/20/97 GREGG REPORTED BY SPOTTER
BETWEEN HWY 80 AND 42
0555 PM KILGORE TX FLOODING
02/20/97 GREGG STREET FLOODING REPORTED
IN TOWN
0555 PM HENDERSON TX FLOODING
02/20/97 RUSK STREET FLOODING REPORTED
IN TOWN
0605 PM LONGVIEW TX .5 INCH HAIL
02/20/97 GREGG REPORTED BY SPOTTER
0605 PM 3 N MARSHALL TX WIND DAMAGE
02/20/97 HARRISON TREES DOWN REPORTED BY
COOP OBSERVER
0607 PM 10 N GLADEWATER TX FLOODING
02/20/97 UPSHUR STREET FLOODING CLOSED HWY
271 REPORTED BY SPOTTER
0609 PM 2 SE MT PLEASANT TX WIND DAMAGE
02/20/97 TITUS TREES DOWN ON COUNTY ROAD
14 REPORTED BY SPOTTER
0730 PM 1 W TEXARKANA TX WIND DAMAGE
02/20/97 BOWIE TREES DOWN REPORTED BY
SPOTTER
#20Special weather statement, Feb 20, 8:30 PM CST, 21 minutes before
ARZ050-051-059>061-070>072-LAZ001>003-010-011-017-OKZ077-TXZ096-097- 109>112-125-126-137-138-150>153-165>167-210330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST THU FEB 20 1997 ...A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUED TO SPREAD EAST AT ABOUT 20 MPH OVER THE FOUR STATE AREA WITH THE SHOWERS AND THUNDERSTORMS SPREADING NORTH NORTHEAST AT ABOUT 45 MPH... ...FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS ...NORTH LOUISIANA...AND SOUTHEAST OKLAHOMA... ...A TORNADO WATCH CONTINUED IN EFFECT FOR SOUTH ARKANSAS AND NORTH LOUISIANA...AND A SMALL PART OF EAST TEXAS... THE LEADING EDGE OF THE BAND OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR HOT SPRING ARKANSAS TO NEAR LEWISVILLE ARKANSAS AND THROUGH LOUISIANA TO NEAR SHREVEPORT/BOSSIER CITY...MANSFIELD... AND CONVERSE AND INTO EAST TEXAS TO NEAR BRONSON AND PINELAND AND LAKE SAM RAYBURN. THE SHOWERS AND THUNDERSTORMS WERE PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ALONG WITH DANGEROUS LIGHTNING...AND GUSTY WINDS IN EXCESS OF 40 MPH AT TIMES. ALONG AND AHEAD OF THE LEADING EDGE OF THE AREA WINDS IN EXCESS OF 45 MPH WERE OCCURRING. THIS MAY CAUSE SCATTERED POWER OUTAGES AND ISOLATED TREE DAMAGE BEFORE THUNDERSTORMS OCCUR. SIX
Special weather statement, Feb 20, 8:32 PM CST, 19 minutes before
ARZ050-051-059>061-070>072-LAZ001>003-010-011-017-OKZ077-TXZ096-097- 109>112-125-126-137-138-150>153-165>167-210330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST THU FEB 20 1997 ...A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUED TO SPREAD EAST AT ABOUT 20 MPH OVER THE FOUR STATE AREA WITH THE SHOWERS AND THUNDERSTORMS SPREADING NORTH NORTHEAST AT ABOUT 45 MPH... ...FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS ...NORTH LOUISIANA...AND SOUTHEAST OKLAHOMA... ...A TORNADO WATCH CONTINUED IN EFFECT FOR SOUTH ARKANSAS AND NORTH LOUISIANA...AND A SMALL PART OF EAST TEXAS... THE LEADING EDGE OF THE BAND OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR HOT SPRING ARKANSAS TO NEAR LEWISVILLE ARKANSAS AND THROUGH LOUISIANA TO NEAR SHREVEPORT/BOSSIER CITY...MANSFIELD... AND CONVERSE AND INTO EAST TEXAS TO NEAR BRONSON AND PINELAND AND LAKE SAM RAYBURN. THE SHOWERS AND THUNDERSTORMS WERE PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ALONG WITH DANGEROUS LIGHTNING...AND GUSTY WINDS IN EXCESS OF 40 MPH AT TIMES. ALONG AND AHEAD OF THE LEADING EDGE OF THE AREA WINDS IN EXCESS OF 45 MPH WERE OCCURRING. THIS MAY CAUSE SCATTERED POWER OUTAGES AND ISOLATED TREE DAMAGE BEFORE THUNDERSTORMS OCCUR. SIX
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:35 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 40 min |
| Feb 20, 8:44 PM CST | Severe Thunderstorm Warning | SHV | Webster | 61 min |
| Feb 20, 9:20 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 55 min |
| Feb 20, 9:51 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 69 min |
| Feb 20, 10:02 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 58 min |
| Feb 20, 10:12 PM CST | Severe Thunderstorm Warning | SHV | Union | 63 min |
| Feb 20, 10:16 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 29 min |
| Feb 20, 11:54 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
Nearby
Flash Flood Warnings in Louisiana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.